HomeRegisterLog inFollow us on facebookFollow us on twitterFollow us on youtubeFollow us on LinkedinFollow us on PintrestContact usFeedback


Share  | 
 

 IIH medication side affects

View previous topic View next topic Go down 
AuthorMessage
OpalSay
Member
Member
avatar


PostSubject: IIH medication side affects   Tue Oct 04, 2011 6:24 pm

Diamox side effects

Well to start off I was put on Diamox in July of 2011. I was started on a low dose, I am up to a much higher dose now. I was prescribe the tablets instead of the capsules. The first side affect I experienced was not being about to drink anything with carbonation. That really sucked because I was a big pop drinker. There isn't that big of a selection of beverages without carbonation. So with with I lost about 14 pounds so that was AWESOME!. Another side affect was my decrease in appetite, and the taste of food had changed for me. Things just weren't as good anymore. Another side affect was that when I went to the bathroom to go number one, it felt like I was peeing razor blades. My doctor put me on Pyridium for that, and that has helped so much. I also have had sexual side affects from them. Recently I found out that the Diamox was dehydrating me so bad that they almost admitted me to the hospital for IV fluids, but I declined as i knew more fluid worse headache. So that is my experience with that and It hasn't been fun whatsoever!
Back to top Go down
Heidi
Admin1
Admin1
avatar


PostSubject: Re: IIH medication side affects   Tue Oct 04, 2011 8:47 pm

I'm so sorry you're having such a rough time with the Diamox, I know it gets some taking used to. Sometimes the side effects do settle down, but if you find that after a good length of time that you can't put up with them anymore, have a word with your Neurologist about an alternative.

The most common side effects that are usually experienced are tingling in the hands and feet, tinnitus, photophobia, drowsiness or confusion, as well as the ones that you are currently experiencing. So if you notice any of the other ones I've mentioned you will at least know they're caused by the Diamox.
Back to top Go down
http://www.ihaveiih.com
Wylee
Member
Member
avatar


PostSubject: Re: IIH medication side affects   Wed Oct 05, 2011 4:19 am

I am so confused about how much water to drink. I have read both ways, to reduce fluid intake and others say to increase fluid intake to make up for that being lost due to the diuretic. Unfortunately, I never received any instructions from my docs.
The side effects that I have noticed are the tingling in my hands and feet, if I lower the dose too much my headaches come back, if I raise it up to much it dumbs me down.
I find I have lighter side effects on the caps than the tablets.
Back to top Go down
Heidi
Admin1
Admin1
avatar


PostSubject: Re: IIH medication side affects   Thu Oct 06, 2011 1:07 am

When I was on Diamox I was told to limit my fluid to about 2 litres, but I would ask your Doctor or Neuro what they think would be a decent fluid amount for you.
Back to top Go down
http://www.ihaveiih.com
Wylee
Member
Member
avatar


PostSubject: Re: IIH medication side affects   Thu Oct 06, 2011 3:04 pm

Heidi, my Docs have never given me any instructions, NO INSTRUCTIONS AT ALL regarding IH. The Radiologist suggested I lose weight, which was rather apparent anyway as I was morbidly obese (I have lost 45 pounds already). I was not even given a diagnosis until the Radiologist was filing out a form for me and happened to mention that I have PseudoTumor Cerebri. Only time I have heard that diagnosis. My Neurologist only prescribes meds. I have been left to fend for myself.
Back to top Go down
Heidi
Admin1
Admin1
avatar


PostSubject: Re: IIH medication side affects   Thu Oct 06, 2011 4:56 pm

Have you thought about contacting Advocacy for Patients with Chronic Illness, Inc ? I think they would be able to help you, because you really need the right treatment plan and doctors you can trust and rely on. I am apalled that you have had to fend for yourself, and for so long! They can help you with free legal and insurance information and assistance. Hopefully you can get your treatment on the right track. Let me know if it helps you at all.

Heidi hug
Back to top Go down
http://www.ihaveiih.com
Sponsored content




PostSubject: Re: IIH medication side affects   

Back to top Go down
 

IIH medication side affects

View previous topic View next topic Back to top 

 Similar topics

+
Page 1 of 1

Permissions in this forum:You cannot reply to topics in this forum
www.ihaveiih.com :: General Discussions ::   :: IIH and Medication-
Jump to:  
DISCLAIMER This group is not managed by anyone in the medical profession, but by people who are either affected by, or are closely connected to IIH. Information provided on this site is meant to complement & not replace any advice or information from a health professional, users and members are reminded that medical professionals should always be consulted in all aspects of health needs.
Protected by Copyscape Web Copyright Protection Software
Top Disability Websites
Create a forum on Forumotion | © phpBB | Free forum support | Contact | Report an abuse | Create a forum on Forumotion